Advertisement

Reactions Weekly

, Volume 1729, Issue 1, pp 189–189 | Cite as

Multiple drugs

Various toxicities: case report
Case report
  • 118 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

  • * Drug interaction

A 42-year-old man developed serotonin syndrome during treatment with fentanyl, methylthioninium chloride [methylene blue], trigonella [fenugreek], ginseng [Korean ginseng], holy basil and Charlotte's web, and following concomitant administration of paroxetine and bupropion. Additionally, he also developed delirium and confusion during treatment with cyproheptadine and lorazepam [not all routes and dosages stated; durations of treatments to reactions onsets not stated].

The man had attention deficit hyperactivity disorder (ADHD), hypertrophic obstructive cardiomyopathy, anxiety and depression. He was hospitalised due to worsening of left ventricular outflow obstruction. Further, septal myectomy was scheduled. He received oral paroxetine 40mg daily for...

Reference

  1. Haacker L, et al. Serotonin Syndrome Following Septal Myectomy in Association With Fentanyl and Methylene Blue: A Case Report. Psychosomatics 59: 512-516, No. 5, Sep-Oct 2018. Available from: URL: http://doi.org/10.1016/j.psym.2018.02.001 - USA

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations